Jump to content
×
Are you looking for the BariatricPal Store? Go now!

Recommended Posts

Hello all.

I tried Bariatric Advantage and they made me sick. I tried two forms of the Multivitamin and two calcium’s and could not do them.

So I asked around and some recommendations were for PatchAid Patches. I got a 12 month pack.

I had my post op visit (1 mo post). And Kaiser ripped to shreds the patches. As well told me to get over it that BA made me sick and just take them. I know they are affiliated with each other. But do patches really not work?

I was only on the patch for a day before I got blood work done. I am very deficient in Vitamin D And potassium. Everything else was okay.

Any ideas ?

Share this post


Link to post
Share on other sites

I cant use Patches either.

Share this post


Link to post
Share on other sites

K, not sure what is in YOUR Vitamins, and how you are taking them, but:

  • Iron tends to cause upset stomach. If your multis have iron in them, consider finding one that has a lower amount.
  • Taking certain types of Calcium tablets will cause upset stomach if you don't have anything in there...if this may be the cause, you can try taking them after you eat....or during. (I used to take my morning calcium with a tsp of greek yogurt...did the trick.)

I started taking calcium chews midway through weight loss phase...goes down just fine on an empty stomach AND delicious, lol. They are about 10 cals each, though.

Share this post


Link to post
Share on other sites

My Multivitamin has never made me nauseated... I take it after I eat. It's a capsule, and I think it is called Shinyleaf. I got them on Amazon.< br>
The Calcium I got, however, made me SOOOO nauseated. I use the yummy chews now. Bariatric Fusion in the vanilla flavor (though I got a sample pack from my dietician in 4 other flavors, and they were all pretty good!)

Share this post


Link to post
Share on other sites

I take a variety and just see how I’m feeling that day mostly. Some days I’m ok with the huge Calcium pills and other days, nope, gotta take the chews.

Iron is the worst tasting one for me, always makes me gag a little and I have to take extra on top of my multi because I had some post-op anemia that’s still borderline low 3.5 month out.

Edit- I’d probably excitement and do the Patches until your next labs (or have your primary doctor write you an order for a month after using the patches) and then see if they work for you.

If I were you though, I’d be most concerned about a potassium deficiency over the Vitamin d. Potassium deficiency can throw your heart into some dangerous rhythms if left unresolved.

Edited by Starwarsandcupcakes

Share this post


Link to post
Share on other sites

My surgeon told me the Patches weren't clinically proven to be effective and not to use them

Share this post


Link to post
Share on other sites

I'm just starting out. No Sx yet. But Funny U mention the Patches. I just called my Dr's office to inquire about them. They don't know much about them They said if they come in the recommend doses, y not. but after Sx they said I'll b on gummies. So I'm going to stick to gummies.

Share this post


Link to post
Share on other sites

13 hours ago, Starwarsandcupcakes said:

I take a variety and just see how I’m feeling that day mostly. Some days I’m ok with the huge Calcium pills and other days, nope, gotta take the chews.

Iron is the worst tasting one for me, always makes me gag a little and I have to take extra on top of my multi because I had some post-op anemia that’s still borderline low 3.5 month out.

Edit- I’d probably excitement and do the Patches until your next labs (or have your primary doctor write you an order for a month after using the patches) and then see if they work for you.

If I were you though, I’d be most concerned about a potassium deficiency over the Vitamin d. Potassium deficiency can throw your heart into some dangerous rhythms if left unresolved.

I think this is how to reply, not sure. But yes, I already have both and was given prescriptions yesterday. I already have some heart problems thus a big part of me getting the surgery. I was already getting arm and leg numbness from the deficiency. I tried taking a calcium citrate from costco and they were huge and got stuck in my throat even after cutting them down.

The doctor with Kaiser just hates Patches, I understand the reasoning behind but when chews and tablets make me sick and the pills are huge I am at a loss.

Share this post


Link to post
Share on other sites

2 hours ago, ChiNaDoll2285 said:

I'm just starting out. No Sx yet. But Funny U mention the Patches. I just called my Dr's office to inquire about them. They don't know much about them They said if they come in the recommend doses, y not. but after Sx they said I'll b on gummies. So I'm going to stick to gummies.

I have the Patch Aid ones so they have Calcium carbonate instead of calcium citrate (not sure how they differ) everything else in numbers matches to what the doctor wants but "just not in a patch". My doctor also deplores gummy vitamins, I told him I was using a pre/probiotic that was a Gummy and was told to switch that, that our stomachs are not supposed to be able to handle gummy, mine has so far.

Share this post


Link to post
Share on other sites

I’ve been using the PatchMD’s Multivitamin, Calcium w/ D and Iron Patches since surgery (9/30/20) I’ve only had my iron checked since surgery but it came back normal. I couldn’t handle the taste of the chewable ones.

Share this post


Link to post
Share on other sites

opurity chewable Multivitamin and calcium citrate were recommended by by surgeon and his staff, but left the door open for me to choose what I could find (except gummies, they were not big on gummies???). Only 4 days post, but no major issues with the chewables.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Recent Topics

  • Most popular:

  • Together, we have lost...
      lbs
    ×